Severe drowsiness, an irregular pulse, and confusion or mental slowing are possible symptoms that may occur if you take too much skullcap. Overdose effects will vary from person to person, depending on the skullcap dosage and other factors. It is not known how to best treat a skullcap overdose, but treatment may involve supportive care, "pumping the stomach," or certain medications.
Skullcap is an herbal supplement often used for the treatment of insomnia and anxiety. It is not known exactly what to expect with a skullcap overdose, although the effects of an overdose will likely vary, depending on the skullcap dosage and other factors.
If you happen to overdose on skullcap, seek medical attention immediately.
Even though skullcap is a natural substance, it may be possible to take too much of it. Taking too much skullcap may result in any of the usual skullcap symptoms, such as:
- Severe drowsiness
- Confusion or mental slowing
- Stupor (a severely dulled, almost unresponsive mental state)
- An irregular pulse.
There have been reports of severe liver damage (sometimes resulting in death) due to skullcap supplements. However, these supplements may have been contaminated with germander, an herb known to cause liver problems.
It is not known how to best treat a skullcap overdose. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment (if necessary) will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on skullcap.